MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Telephone number: (b)(6).The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the wire included with the glidesheath slender sheath unraveled.Additional information was received on 09jul2021.The user facility stated that the wire looked fine going into the needle while sitting in the radial artery, however the doctor could not insert it, so they repositioned the needle.As the doctor came out with the wire to reinsert, he noticed that it had unraveled.A new wire was used for the same sheath as the problem was with the wire.There was no impact on the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.One 7 fr glidesheath guidewire was returned for product evaluation and no other components were returned for evaluation.The guidewire was subjected to visual analysis and was observed to be unraveling.The full length of the wire segment measured at 42 cm and the unraveling of the wire starts at 35 cm from the floppy end.The outer coiling of the tip portion of the breakage was completely uncoiled and stretched.The complaint can be confirmed for guidewire mechanical separation/break due to the damage noted on the sample and the breakage.Based on the available information, the exact root cause of the event cannot be determined however it is possible that maneuvering the guide wire inside the needle likely contributed to the failure.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key12199322
Report Number1118880-2021-00168
Device Sequence Number14468716
Product Code DYB
UDI-Device Identifier00389701011370
UDI-Public00389701011370
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberN/A
Device Catalogue Number50-1070
Device Lot Number0000027978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer07/23/2021
08/25/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/16/2021
09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEEDLE